Couldn't find what you looking for?

TRY OUR SEARCH!

35 year old female. contacted c-dif beginning of june. treated with vanco. for ten days... came back again...treated for another ten days...had a colonoscopy, showed no signs of IBD, colitis, etc..but of course after that the c-dif returned for the 3rd time....this time i was treated with vancomycin for a 30 day tapering dose. so its been 2 months since being off the vanco..stools are better for the most part. i am taking florastor and of course eating healthier. during the episodes of the disease i noticed my menstral cycle got totally screwed up not to mention my urinary system. now im having a prolonged period and bouting with a UTI. question for the ladies....is anyone else out there that has noticed any hormonal or urinary changes since battling with c-dif??

Loading...

im not a doctor, but i do have a basic understanding of microbiology.

You're intestine is populated by a bacterial flora, a bunch of different beneficial (and some harmful) bacteria that actually synthesizes natural antibiotics, helps digestion, and support overall health.

C-diff (clostridium difficile) is a gut bacteria, that is actually part of your normal flora, but it's population is kept in check by the other beneficial bacteria in your intestines (all these bacteria compete for nutrients, and there can only be so many of them).

For whatever reason, C-diff was allowed to proliferate and take over the population of good bacteria. So now you have lots of bad bacteria, and very little good bacteria.

When you go on antibiotics, it does not discriminate and it kills ALL the bacteria your body. The good AND the bad. So say you eliminated 99.9% of the C-diff in your body, the .01% will be allowed to grow because all the other beneficial bacteria has been killed by the antibiotics (beneficial bacteria are more succeptible to antiobiotics than bad bacteria). There is no competition for nutrients, so C-diff proliferates again, this time, it may have even mutated to be immune to the antibiotic that was treated with in the first place. (this is why, btw, that one should always follow through their course of antibiotics).

Also, bacteria and yeast/fungus in your body are always at a constant struggle to survive. The keep each other in check, so to speak. So if take antibiotics, it kills off bacteria and NOT yeast/fungus (those are antifungal medicines)... the yeast/fungus will be allowed to profilerate. There is always a balance that is maintained, and now the balance is skewed.


What I would suggest is that immediately, or even during your course of antibiotics, you take a high quality pro-biotic supplement. These are basically the bulk of the "good bacteria" in your body. They are present in yogurt, but I think you can get it into your body more effectively in a pill form. I believe they sell pro-biotics at health food stores like GNC and stuff. This will at the very least give the C-diff to compete against, and hopefully the balance will be restored if you are consistent with the probiotics.

I hope that helps

-Jack
(a college student)

I hope that helps
Reply

Loading...

Is there any connection to C. diff after having a colonoscopy?
Reply

Loading...

I believe there Is a connection to C-Diff and having a colonoscopy, because it happened to me !!! Thought I was dying....I got on probiotic called Align and I feel sooo much better.

Reply

Loading...